Mississippi, 2006

Damaging Wind in Mississippi, June 21, 2006

June 21, 2006 · NWS JAN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 21, 2:03 PM CST, 4 hours 17 minutes earlier.

Area forecast discussion, Jun 21, 2:03 PM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT WED JUN 21 2006

.DISCUSSION...(TONIGHT THROUGH THURSDAY NIGHT)...RIDGING AT THE
SURFACE AND MID LEVELS WILL CONTINUE TO AFFECT THE ARKLAMISS REGION
TODAY AND TOMORROW.  THE RIDGE WILL SHIFT TOWARD THE EAST...ALLOWING
MORE SOUTHERLY FLOW TO AFFECT THE AREA GIVING US AN INCREASED CHANCE
OF AFTERNOON ACTIVITY TOMORROW.  WITH ISOLATED ACTIVITY BEGINNING
THIS AFTERNOON...DECIDED TO RAISE POPS FOR THIS EVENING THROUGH 03Z
TO ACCOUNT FOR ISOLATED COVERAGE. FOR TOMORROW AFTERNOON...PWATS
ACROSS THE AREA RANGE FROM 1.5 TO 1.9 INCHES.  LI VALUES...AMONG
OTHER THINGS...ARE ALSO BETTER ACROSS THE ENTIRE AREA...WITH VALUES
RANGING FROM -6 TO -8.  WITH ALL OF THIS INTO PLAY...EXPECT TOMORROW
AFTERNOON TO BE SLIGHTLY MORE ACTIVE IN COVERAGE THAN TODAY. PRETTY
MUCH STUCK WITH GUIDANCE SINCE IT HANDLED THIS PRETTY WELL.

TEMPERATURES WILL BE IN THE MIDDLE TO UPPER 70S FOR LOWS BOTH
TONIGHT AND TOMORROW NIGHT.  THIS IS WHAT GUIDANCE PRESENTED...SO
DID NOT DEVIATE.  GUIDANCE JUMPED UP SEVERAL DEGREES IN SOME
ISOLATED LOCATIONS FOR HIGHS...WITH VALUES UP TO THE UPPER 90S IN
SOME LOCATIONS.  WITH INCREASED CLOUD COVER TOMORROW AFTERNOON...I
AGREE WITH PREVIOUS GUIDANCE RUNS MORE THAN THE CURRENT...SO TWEAKED
HIGHS DOWN A FEW DEGREES IN SOME ISOLATED LOCATIONS.  OTHER THAN
THAT...DID NOT REALLY DEVIATE FROM GUIDANCE FOR MUCH OF THE FORECAST
AS IT SEEMED TO HANDLE THINGS WELL. /14/

LONG TERM...FRIDAY THROUGH WEDNESDAY...UPPER LEVELS BEGIN TO AMPLIFY
FRIDAY WITH A RIDGE BUILDING OVER THE WESTERN CONUS AND TROUGHING IN
THE EAST. THIS WILL HELP SEND A WEAK FRONTAL BOUNDARY SOUTH THAT
WILL INCREASE OUR RAIN CHANCES EARLY IN THE WEEKEND FOLLOWED BY A
DRIER START TO THE WORK WEEK. OUR WARM AND HUMID AIRMASS WILL STILL
BE IN PLACE FRIDAY WITH SURFACE DEWPOINTS AROUND 70 DEGREES AND PWS
1.75-2.0 INCHES. DAYTIME HEATING WILL LEAD TO ISOLATED TO SCATTERED
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER MUCH OF THE
AREA. THE LATEST GUIDANCE POPS FOR FRIDAY WERE CLOSE TO THE CURRENT
FORECAST BUT A BIT HIGHER IN THE SOUTH. ALTHOUGH THE HIGHEST POPS
WILL BE CARRIED NORTH WL INCLUDE MENTION OF ISOLATED STORMS IN THE
SOUTH FOR FRIDAY AFTERNOON. THE UPPER TROUGH AND SURFACE BOUNDARY
ARE EXPECTED TO ARRIVE LATE FRIDAY NIGHT INTO SATURDAY. THE GFS
STILL TRIES TO DEVELOP A COUPLE OF WEAK WAVES ALONG THE FRONT
SLOWING THE PROGRESSION OF THE FRONT THROUGH OUR CWA...BUT THE FRONT
SHOULD BE IN SOUTHERN MISSISSIPPI SATURDAY NIGHT. THE BEST CHANCE
FOR RAIN THROUGH THE PERIOD IS STILL EXPECTED ON SATURDAY BUT THE
LATEST MODEL RUN IS ALSO INITIALLY WEAKER WITH THE UPPER TOUGH THAT
DEVELOPS OVER OUR REGION. THE BOUNDARY MAY ACTUALLY STALL FARTHER
NORTH OVER OUR CWA RESULTING BETTER RAIN CHANCES IN THE SOUTH SUNDAY
INTO MONDAY. WL ONLY MAKE SUBTLE CHANGES SUNDAY AND MONDAY...LEANING
TOWARD EARLIER THINKING OF DRIER AIR FILTERING INTO OUR NORTHWEST
HALF OF THE CWA. THIS WL MAINTAIN THE BEST CHANCE FOR RAIN IN OUR
SOUTHEAST ZONES MONDAY THROUGH WEDNESDAY WITH THE DELTA REGION BEING
WARM AND DRY. /22/

&&

.AVIATION...MVFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS.
EXPECT THE POSSIBILITY FOR ISOLATED SHOWERS AND THUNDERSTORMS IN THE
AFTERNOONS. AM ALSO EXPECTING HAZE IN THE MORNING HOURS AT
KGWO AS WE HAVE SEEN THE PAST SEVERAL DAYS...WITH SOME POSSIBLE LIGHT
FOG ELSEWHERE ACROSS THE REGION IN THE MORNING. OTHERWISE...NOT
EXPECTING MANY PROBLEMS FOR THE AREA OVER THE NEXT 24 HOURS. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  95  72  94 /  10  10   9  19
MERIDIAN      69  94  70  93 /  10  10  12  17
VICKSBURG     73  94  72  95 /  10  16   7  19
HATTIESBURG   71  94  72  94 /  10  19  10  17
NATCHEZ       72  92  73  93 /  10  37   9  16
GREENVILLE    73  94  72  94 /  10  16   5  32
GREENWOOD     73  94  73  93 /  10  13   7  33

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM/AVIATION: 14
LONG TERM: 22
Hazardous weather outlook, Jun 21, 2:48 PM CST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT WED JUN 21 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
222048-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
348 PM CDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND THURSDAY...

...THUNDERSTORMS...
ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE OVER THE OUTLOOK AREA
FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING
HOURS.	A WARM MOIST AIRMASS WILL AFFECT THE OUTLOOK AREA AS
SOUTHERLY WINDS PULL IN MOISTURE FROM THE GULF OF MEXICO. THE
MAIN RISK WILL BE BRIEF WIND GUSTS UP TO 50 MPH AND FREQUENT
LIGHTNING...ALTHOUGH HEAVY DOWNPOURS AND SMALL HAIL WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...SHOULD NOT BE NEEDED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Jun 21, 4:04 PM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
504 PM CDT WED JUN 21 2006

MSZ025-212305-
LEFLORE-
504 PM CDT WED JUN 21 2006

...STRONG THUNDERSTORM OVER LEFLORE COUNTY...

AT 500 PM DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CENTRAL LEFLORE COUNTY...ABOUT 5 MILES NORTHWEST OF
GREENWOOD...MOVING SLOWLY WEST AT 5 TO 10 MPH. FREQUENT LIGHTNING
STRIKES...GUSTY WINDS TO 45 MPH AND RAINFALL OF UP TO ONE INCH IN 30
MINUTES IS LIKELY WITH THIS STORM AS IT HEADS TOWARD SUNFLOWER
COUNTY THROUGH 600 PM.

50
Local storm report, Jun 21, 4:57 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
557 PM CDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             3 N ITTA BENA           33.54N 90.32W
06/21/2006  M1.00 INCH       LEFLORE            MS   EMERGENCY MNGR

&&

EC

The radar

The Columbus AFB radar (KGWX), 57 km away, was scanning. The volume nearest the first event began at 00:20 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clay

When
June 21, 6:20 PM CST to 6:25 PM CST
Where
Clay County, 11 mi W of West Pt
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
33.600, -88.833

Several trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504945.